Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Are The Side Effects Of Atarax?

Hello Sir, I am a 30 years old lady who is suffering from Skin Eczema on my right leg ankle. I have been suffering from dry skin on my both legs from past 4 years, but this eczema has been found from past 5 months. The skin gets a red rash, urging me to itch it and then it oozes a white liquid. After applying Clonate - F cream this would dry up and leave out a black mark. This whole process takes around 2 to 3 days, and during this period it even causes pain. Can you please tell me what is happening to my leg? Also it would be great if you could suggest me some remedy from the itching it causes. Also, I take one Atarax tablet every night otherwise the rash spreads a lot. Would this lead to any problem?.. Hoping would get an answer for my problem. Thanking you
Tue, 16 Aug 2022
Report Abuse
General & Family Physician 's  Response
Hello,

You have been taking Atarax for your skin problem, every night (you have not mentioned the dose). You should always take medicines strictly according to the doses that are prescribed by your treating physician / dermatologist. Any medicine taken for a along period in doses not safe for the system will cause side effects. Long term use may cause dry mouth, tremor, convulsions, cardiac problems, etc. Take Atarax only when required. Avoid getting dependent on it.

To control your symptoms you are suggested to avoid taking high carbohydrate diet, sugars, refined flour. If diabetic control your blood glucose levels at all cost. Maintain your hygiene, clean your skin daily with antibacterial soap and water. Avoid the use of chemical based body lotions, soaps and detergents. Take unprocessed food, avoid packaged food.

Take more of plant based food rich in vitamin A, vitamin C, zinc, etc. You can also take supplements though. Restoration of deficiency helps reduce skin conditions and gives relief. You should avoid alcohol, dairy products, certain sea food that trigger allergy, acidic food, red meat, etc. Do regular exercises, lose weight if overweight. To get relieve from itching you can apply a thin layer of hydrocortisone ointment in the area affected.

Applying cream pimecrolimus (Elidel) or the ointment tacrolimus (Protopic) may be useful. Applying witch hazel also works well. You can also apply aloe vera gel to reduce itching and inflammation. If it is resistant you should consult a Dermatologist. You may be recommended treatment with oral steroids, immuno suppressant medicines or phototherapy.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Atarax


Loading Online Doctors....
What Are The Side Effects Of Atarax?

Hello, You have been taking Atarax for your skin problem, every night (you have not mentioned the dose). You should always take medicines strictly according to the doses that are prescribed by your treating physician / dermatologist. Any medicine taken for a along period in doses not safe for the system will cause side effects. Long term use may cause dry mouth, tremor, convulsions, cardiac problems, etc. Take Atarax only when required. Avoid getting dependent on it. To control your symptoms you are suggested to avoid taking high carbohydrate diet, sugars, refined flour. If diabetic control your blood glucose levels at all cost. Maintain your hygiene, clean your skin daily with antibacterial soap and water. Avoid the use of chemical based body lotions, soaps and detergents. Take unprocessed food, avoid packaged food. Take more of plant based food rich in vitamin A, vitamin C, zinc, etc. You can also take supplements though. Restoration of deficiency helps reduce skin conditions and gives relief. You should avoid alcohol, dairy products, certain sea food that trigger allergy, acidic food, red meat, etc. Do regular exercises, lose weight if overweight. To get relieve from itching you can apply a thin layer of hydrocortisone ointment in the area affected. Applying cream pimecrolimus (Elidel) or the ointment tacrolimus (Protopic) may be useful. Applying witch hazel also works well. You can also apply aloe vera gel to reduce itching and inflammation. If it is resistant you should consult a Dermatologist. You may be recommended treatment with oral steroids, immuno suppressant medicines or phototherapy. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician